Weight gain and pregablin?

Hi everybody,

I have rheumatoid arthiritis and I am on pregablin 75mg once a day, now I have been on this drug for 6 months now and it actually works out the weight gain started when I started the pregablin, I started off weighing 8 and a half stone and to present I now weigh 10 stone 8. My doctor continues to tell me it's not the tablet, but I have read a lot online and I'm not convinced, they have also done loads of tests for cushings disease as they thought it might be that and the results came back fine, so I have now been told they have done the tests and there fine so it's nothing medical. I am 23 years old and this weight gain has got me down so much, I find myself crying and I've had to change my clothes it's awful!! If anyone can give me any advice or experiences would be nice thank you!! 😔💔

6 Replies

oldestnewest
  • Hi Laura, I can sympathise with you. I have Spondylarthropathy and also a condition called Giant Cell Arteritis, which causes severe headaches, jaw cramping, tongue pain to name a few of the symptoms. It is normally treated with high dose Pred, but after 3 yes on low dose Pred they decided I'd be better managing the symptoms. I seen a Prof in March last year, who put me in Pregabalin for the head pains. It did the trick but I required 300mg twice a day. Like you I monitored my weight, and although on Pred my weight only creeped up slowly. Between march 2015- Aug this year I gained 30lb. I don't have a sweet tooth but found I was craving sugar big time. Like you my doctors all refused to accept it was Pregabalin causing the sudden rapid gain. I decided in Aug to try and wean off it, and have lost 16lb in 3 month without making any changes to my diet. I am currently still taking 75mg twice daily, and have paused for the moment as I'm also reducing my steroids. So no your not going mad, there is a similar tablet called Gabapentin which I have taken previously for neuropathic pain, it didn't cause the weight gain, but you have to take it 3 times a day. I hope you find a solution, I have vowed once off it I won't go back on it. Take care x

  • It is renowned for weight gain, he is talking through his hat! Is it doing anything for you? If not talk to your dr about getting off it but make sure you wean off slowly as it has very bad withdrawal effects. Did your dr put you on it for neuropathy pain? Seems a strange drug for RA. I hated it.

  • Hi I was taking 300 mg pregabaline a day and I put on 2 stones it wasn't helping so with my docs help was weaned off it again don't just stop taking this medication without your doctors help x

  • Pregabalin made me gain weight and did nothing to help pain, so I stopped it after a few months, I wasn't prepared to pop a drug that wasn't working and made me gain weight. Any doctor would say excess weight is extra strain on joints. I also take low dose prednisolone, but find it doesn't increase my appetite and I don't gain weight.

  • Hi Laura 18 - I wish I could help sweetie, but I am convinced that I would be the only person in the world to gain weight on something that makes everyone else in the world lose weight... Sorry ;-)

  • I agree with you. I haven't taken pregabalin but the same happened to me when I was on gabapentin. I stopped it after 3 weeks as I was gaining so much weight and it didn't seem to be helping the pain. If you do stop it, and I don't blame you if you do, please do it under your doc's supervision as you can't do it suddenly. It has to be tapered. Good luck with getting the weight off again. xx

You may also like...